Please help! Bleeding on cerelle/cerazette, is this normal?Watch
There are quite a few scary & negative posts about Cerelle on different forums and because I very recently started taking Cerelle I just thought I'd share my experience in case it helps anyone else . I had been on the combined pill for 2 years from the age of 17 (I'm 22 now), but then stopped taking as it gave me severe migraines, so was a bit dubious about trying any other type of hormone contraception. I've always suffered from quite heavy periods so my doctor suggested that I try a mini pill as the lack of estrogen shouldn't cause any migraines. Thankfully I hadn't read any forums like this one before I started because I think reading about the negative side effects would have massively put me off!
I started taking Cerelle on day 2 or 3 of my period at the start of January (2019). My periods didn't always run like clockwork (sometimes there'd be 28 days between periods, sometimes there'd be 35 days) and I would occassionaly miss a period (maybe once or twice a year) but they were never more than 6 days long. However, my first period on this pill lasted 25 days!! This was absolutely horrific and just made me feel really down and fed up. I didn't have any severe cramps or pain, just the inconvenience of bleeding for 25 days straight, feeling bloated, having to spend loads of sanitary products etc- plus it made me feel unbelievably tired from all the blood loss, I actually started taking iron supplements during it. The first week was just like a normal period in terms of flow, but then from around day 7 to day 14 the bleeding became unbelievably heavy and (sorry for tmi) there was lots and lots of clots-so much so that I started to think maybe I was having a miscarriage. I did ring my doctor and she reassured me that this was a normal side effect and was a result of my body adjusting to the hormones, and that I should just stick with it as it can take 3 months for your body to adjust properly. It was around this point that I Google'd something like 'Cerelle prolonged bleeding' and was relieved to see that it appeared to be a common thing. When it got to around day 20 I'd become so down and frustrated that I almost decided to stop taking the pill because there just was no real sign of the bleeding stopping, but I decided to just stick with it because I thought that if I did stop, there would just be a withdrawal bleed and wouldn't really solve anything, and was worried that the drop in hormones might cause migraines. Then finally the last 2 or 4 days were just like a typical 'end of period' type bleed and it finally stopped!
I'm coming up to the end of my third pack and haven't had a period since that first horrible one (so I've missed 2 periods so far, and if I wasn't on the pill I'd be due to start the third monthly period next week). I'm in no way disputing that the people who experience irregular periods or even more prolonged periods are over exaggerating in any way, but I think if you're thinking of starting Cerelle/have been put on it by your doctor you shouldn't be put off by other people's experiences as every body is different and it clearly agrees with some people better than others in terms of negative side effects. I personally would suggest that if you like having a regular period and you haven't been told that you can't take the combined pill to consider taking that one instead because like I said, I haven't had a period since finishing my first pack so it might not suit you. On the other hand, I wouldn't take this in the hope that it will stop your periods completely because it may in fact just make them really irregular- I know that some people have a period every 2 weeks on Cerelle.
One last thing (so sorry, I know I've rambled on for ages now lol), I know that one of the most common negative effects of Cerelle is that it can make your skin really bad. During my second week on the pill (days 7-14 of my period, when the bleeding was at it's heaviest), my skin became unbelievably bad and I generally have quite clear skin so this made me feel so awful and rubbish about myself. It cleared up as soon as the heaviest part of my period was over though and I haven't had any skin issues since - but it's hard to know what exactly is causing yout skin to break out in spots, because I was really stressed with uni and of course stressed with the prolonged bleeding at this time so may have been the stress that caused the breakout rather than the actual pill. Also, others have experienced weight gain on this pill. I did when I was on Microgynon 30 (the combined pill) a few years ago, but I've actually lost weight since being on Cerelle - not loads, but just a bit of weight off my middle. Again, it's hard to say if this is because of the pill or because of other things.
Other than the horrible first month on Cerelle, I've had a positive experience and for me not having a period is a lovely bonus so far my experience has been much better than when I was on the combined pill. I've only taken 3 packs but (touch wood) I don't start getting any of the negative symptoms other people suffer with!
Am on cerelle and have been bleeding for 3 weeks now but I start taking it last year and had no bleed but now I am bleed all the time it slows down on a night but when I wake up am bleeding again and don't no if it is the pill
I was on cerazette for 5 months and took it exactly the same time every day. After the first month, I bled consistently without a break for 4 months - my doctor kept insisting it would settle down! Anyway, the second I went on another pill it stopped. I know these things work differently for everyone, as I have had friends who had no period at all on it etc!
I’ve been on this for 3 months and have had to come off it. My jaw and neck are covered in hormonal acne and I’ve become so depressed. I have horrid insomnia also. I’m like a zombie. I’ve struggled to do anything but sleep for a week now. My work has suffered as a result. Only, sort of, plus side is that I haven’t had a period since taking it. I would stay clear of this pill and most mini-pills.
I do hope you find a different method that works for you
My situation is very similar. I'm 17 and have been taking cerazette for very nearly 3 months. I was told i could experience sme spotting and that 'some unlucky women have much heavier spotting' by the nurse but that my period should effectively disappear. For the first two months i had a light (but still my normal duration) period every 2 weeks. That meant 4 within the two months which i found to be very strange. So when i arranged to go back to the nurse and get a renewal prescription i asked about it. She said that i should just wait till i have had the next three months worth (so will have been on it for 6 months) and it might regulate it might not because it is impossible to tell how each woman's body will react to the influx of and changing hormones meaning it might not change.
Soon after that i got my period again. But this time was different. i bled even lighter than before but i would be 'on' for 3-4 days then not bleed for one or two then be on again for 3-4. it is a nightmare as I cannot tell when i am bleeding since it is so light. Im not so sure what to do about it. Whether i give it to the six months and hope for the best or come off it and find another type of contraception to use. (i take it everyday at the exact same time and missed it only once, in the first month)
Hi,I’m a 17 year old who has been on Cerelle for nearly a year now. First two months was on and off weekly bleeding and then after it stopped. On about the 4th month my bleeding was gone completely and has been ever since. That was up until recently where I have started bleeding again. I have been extremely anxious during this period of time (Coronavirus) so wondered if that’s why I’m bleeding and if it’ll stop if I calm down more.
Hi I’m 16 and I’ve recently started this pill, I’ve only been on it a month but started it on my last day of period, ive been bleeding for a month and a week now but it’s constantly making me tired, and my cramps are unbelievable, ive never had cramping or long periods and my cycle was pretty perfect, I’m worried about if this is going to carry on because I’m not enjoying much and I’m struggling with going down to my horses when In pain. I was wondering whether u think I should stay on it or not because it’s really stressing me out and with the the feeling anxious and bleeding again I’ve heard a lot of people say that they bleed more when stressed or anxious
I would personally say to stick it out, I had a similar experience for the first month or so. They recommend up to 6 months until the pill is entirely in your body (but most people are a lot sooner). If the pain isn’t too much, I’d say stick it out, this pill is known to do these type of things initially. After the first month or two it starts working effectively, so entirely up to you and the reasons you’re on the pill etc.